MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS TECNIS IOL; INTRAOCULAR LENS

AMO MANUFACTURING NETHERLANDS TECNIS IOL; INTRAOCULAR LENS
Model Number ZCU150
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Visual Disturbances (2140)
Date of Event 03/09/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section d-6b date explanted: not applicable as the iol remains implanted, therefore not explanted.Section e-1 email address: unknown as information was not provided.Section e-1 establishment name: unknown as information was not provided.Section e-1 address: unknown as information was not provided.Section e-1 city: unknown as information was not provided.Section e-1 state, province, or territory: unknown as information was not provided.Section e-1 post office or zip code: unknown as information was not provided.Section e-1 telephone number: unknown as information was not provided.Section h3-81: the device was not returned for evaluation as it remains implanted in the patient¿s ocular dexter.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Section h-6 health effect - clinical code: 2140 glare-persistent and photophobia-persistent.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported the zcu150 model intraocular lens (iol) was implanted into the patient¿s ocular dexter (right eye).Patient stated for the past two years she has been having issues with her sight.Iol is causing her blindness in any kind of light and severe glare.On (b)(6) 2023, she saw her 5th doctor, and was informed that, the iol that was placed in her right eye, has rough edges.Patient reached out to request a refund, she was informed that any credits would be issued to the facility who purchased the iol.She indicated she will reach out to the surgeon who placed the iol.Patient was provided with complaint folder information, (b)(4), to provide to the surgeon.Through follow-up, additional information was received stating doctor has confirmed blindness in any kind of light.Doctor also has a photo of rough edges of the lens.Patient stated original iol implant doctor is no longer her doctor and provided original doctor contact information to obtain visual acuity measurements.Original iol implant doctor stated he has tried to call the patient multiple times to come in for an evaluation and she has not returned his calls.He recently sent her a letter requesting her to come in for an evaluation.If the patient responds, the doctor will be able to provide more information.No further information is available.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen, groningen 9728 NX
NL  9728 NX
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key16934328
Report Number3012236936-2023-01242
Device Sequence Number15316256
Product Code HQL
UDI-Device Identifier05050474657809
UDI-Public(01)05050474657809(17)250227
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/27/2025
Device Model NumberZCU150
Device Catalogue NumberZCU150U205
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/21/2023
Initial Report FDA Received Date05/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/27/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale
Patient Weight67 KG
Patient EthnicityNon Hispanic
Patient RaceWhite